Hail, Reno
- When
- August 7, 3:20 PM CST
- Where
- Reno County, 2 mi N of Haven
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.933, -97.783
CO-OP Observer.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 7, 2:22 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT SUN AUG 7 2005 .DISCUSSION... TEMPERATURES CLIMBING INTO THE LOW 90S AND DEWPOINT IN THE MID-UPPER 60S YIELDED DECENT MLCAPES AROUND 2500 J/KG THIS AFTERNOON. GIVEN UNCAPPED AIRMASS, WEAK SURFACE CONVERGENCE WAS JUST ENOUGH TO INITIATE ANOTHER ROUND OF ISOLATED/WIDELY SCATTERED PULSE THUNDERSTORMS. WEAK MID LEVEL TROUGH OVER WESTERN/CENTRAL KANSAS, PER REGIONAL PROFILERS, MAY ALSO BE CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. DEEP LAYER SHEAR REMAINS NON-EXISTENT, SO WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER, ISOLATED MICROBURSTS WILL BE POSSIBLE WITH THE LARGEST CORES, GIVEN DECENT INSTABILITY, RELATIVELY DRY MID-LEVELS AND STEEP LOW-LEVEL LAPSE RATES. ACTIVITY WILL DISSIPATE BY SUNSET. SAME STORY MAY BE THE CASE ON MONDAY, AS AIRMASS WILL CHANGE LITTLE FROM TODAY. CONSEQUENTLY, INSERTED ISOLATED THUNDERSTORMS ALL AREAS FOR MONDAY AFTERNOON THROUGH EARLY EVENING. WEAK MID/UPPER LEVEL IMPULSES MAY ONCE AGAIN BE IN THE VICINITY, WHICH WOULD AID IN DEVELOPMENT. OTHERWISE, WESTERN CONUS MID/UPPER LEVEL RIDGE WILL BUILD EAST THROUGH THE WEEK, WHICH WILL LIKELY INHIBIT AFTERNOON THUNDERSTORM DEVELOPMENT OVER THE FORECAST AREA TUESDAY THROUGH FRIDAY. THE ECMWF CONTINUES TO BE THE OUTLIER, ADVERTISING A WEAK SURFACE TROUGH OOZING SOUTH ACROSS THE FORECAST AREA WEDNESDAY AND THURSDAY. FEATURE MAY NEED TO BE WATCHED, ESPECIALLY IF GFS COMES AROUND TO ECMWF SOLUTION. ADDITIONALLY, LATEST ECMWF IS ADVERTISING A FAIRLY DECENT MID-LEVEL TROUGH TO PROGRESS ACROSS THE ROCKIES DURING THE WEEKEND. LATEST GFS AGREES WITH THE ECMWF SOLUTION, PROGRESSING A SHORTWAVE TROUGH ACROSS NORTHERN CALIFORNIA LATE WEEK. IF THIS SCENARIO HOLDS TRUE, THUNDERSTORMS WILL BE A GOOD POSSIBILITY ANYTIME SATURDAY THROUGH SUNDAY. MODEL RUN-TO-RUN CONSISTENCY HAS BEEN POOR AS OF LATE, SO WILL ONLY ADD SLIGHT CHANCES FOR THUNDERSTORMS SATURDAY AND SUNDAY AT THIS JUNCTURE. TEMPERATURES THROUGH THE PERIOD WILL CLIMB INTO THE MID-UPPER 90S FOR MOST LOCATIONS, WITH HEAT INDICES NEAR 100 DEGREES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 96 70 97 / 5 20 5 5 HUTCHINSON 66 96 68 97 / 5 20 5 5 NEWTON 69 96 70 97 / 5 20 5 5 ELDORADO 69 96 70 97 / 5 20 5 5 WINFIELD-KWLD 70 96 70 97 / 5 20 5 5 RUSSELL 68 97 69 97 / 5 20 5 5 GREAT BEND 68 97 69 97 / 5 20 5 5 SALINA 69 96 70 97 / 5 20 5 5 MCPHERSON 69 96 70 97 / 5 20 5 5 COFFEYVILLE 70 95 70 96 / 5 20 5 5 CHANUTE 69 95 69 96 / 5 20 5 5 IOLA 69 95 69 96 / 5 20 5 5 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && KETCHAM/KLEINSASSER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT SUN AUG 7 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 328 PM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTHEAST KANSAS THROUGH SUNSET. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, THE STRONGEST STORMS MAY PRODUCE A FEW WIND GUSTS TO 60 MPH, SMALL HAIL AND TORRENTIAL RAINFALL. THUNDERSTORM ACTIVITY SHOULD DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON MONDAY. STRONG WIND GUSTS, SMALL HAIL AND TORRENTIAL RAINFALL WILL BE THE PRIMARY THREATS. AFTERNOON HEAT INDICES WILL APPROACH 100 DEGREES MONDAY THROUGH SATURDAY. ANYONE WITH OUTDOOR PLANS WILL NEED TO STAY PROPERLY HYDRATED. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE BY SATURDAY AFTERNOON. IT REMAINS TOO EARLY TO SPECULATE ON ANY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM COX/KETCHAM/KLEINSASSER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 219 PM CDT SUN AUG 7 2005 KSZ092-071945- SUMNER- 219 PM CDT SUN AUG 7 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CALDWELL...OR 40 MILES WEST OF ARKANSAS CITY...AND MOVING NORTH AT 5 MPH. SMALL HAIL...WINDS OF 40 TO 50 MPH...AND BRIEF VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. BE READY IN CASE THE STORM INTENSIFIES AND BECOMES SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 305 PM CDT SUN AUG 7 2005 KSZ083-092-072030- SEDGWICK-SUMNER- 305 PM CDT SUN AUG 7 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK AND SUMNER COUNTIES... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEARWATER...OR 19 MILES SOUTHWEST OF DOWNTOWN WICHITA. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...WINDS OF 40 TO 50 MPH...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT SUN AUG 7 2005 KSZ091-072045- HARPER- 310 PM CDT SUN AUG 7 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ANTHONY...OR 36 MILES SOUTHEAST OF MEDICINE LODGE. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...WINDS UP TO 50 MPH...AND TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 353 PM CDT SUN AUG 7 2005 KSZ067-068-083-072130- HARVEY-RENO-SEDGWICK- 353 PM CDT SUN AUG 7 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY...RENO AND SEDGWICK COUNTIES... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT HOPE...OR 17 MILES SOUTHEAST OF HUTCHINSON...AND MOVING NORTH AT 5 MPH. DIME SIZE HAIL...WINDS TO 50 MPH...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The Wichita radar (KICT), 43 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 hail. Local standard time, as filed.
CO-OP Observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476185.